Alert archive / California / Wind Advisories in 2008
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 16, 2008, 5:33 AM PDT. It took effect at Mar 16, 2008, 9:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 5:33 AM PDT (12:33 UTC)
- In effect from
- Mar 16, 2008, 9:00 AM PDT
- Expired
- Mar 16, 2008, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 161233 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 533 AM PDT SUN MAR 16 2008 ...WINDY CONDITIONS MAINLY ON THE WEST SIDE OF THE SACRAMENTO VALLEY AND INTO THE DELTA AND NORTHERN SAN JOAQUIN VALLEY TODAY... .A STRONG NORTHERLY PRESSURE GRADIENT WILL RESULT IN BRISK NORTHERLY WINDS OVER PORTIONS OF THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND DELTA. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED MAINLY OVER AREAS ALONG AND WEST OF INTERSTATE 5. THE NORTHERLY WINDS WILL RESULT IN A STRONG CROSS WIND FOR MOTORISTS TRAVELING ON INTERSTATE 80 BETWEEN THE SACRAMENTO AREA...AND THE CARQUINEZ STRAIT. CAZ016>019-170000- /O.NEW.KSTO.WI.Y.0012.080316T1700Z-080317T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 533 AM PDT SUN MAR 16 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...CARQUINEZ STRAIT AND DELTA FROM 10 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. SUSTAINED NORTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED OVER THE AREA...MAINLY ALONG AND WEST OF INTERSTATE 5. NORTHERLY WINDS FROM 15 TO 25 MPH ARE EXPECTED EAST OF INTERSTATE 5. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE LIKELY OVER WEST TO EAST ORIENTED ROADS. USE EXTRA CAUTION. $$ JHM
3 follow-up statements
000 WWUS76 KSTO 161435 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 735 AM PDT SUN MAR 16 2008 ...WINDY CONDITIONS MAINLY ON THE WEST SIDE OF THE SACRAMENTO VALLEY AND INTO THE DELTA AND NORTHERN SAN JOAQUIN VALLEY TODAY... .A STRONG NORTHERLY PRESSURE GRADIENT WILL RESULT IN BRISK NORTHERLY WINDS OVER PORTIONS OF THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND DELTA. SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED MAINLY OVER AREAS ALONG AND WEST OF INTERSTATE 5...LOCALLY STRONGER GUSTS ARE EXPECTED IN THE DELTA. THE NORTHERLY WINDS WILL RESULT IN A STRONG CROSS WIND FOR MOTORISTS TRAVELING ON INTERSTATE 80 BETWEEN THE SACRAMENTO AREA...AND THE CARQUINEZ STRAIT. CAZ018-162230- /O.EXT.KSTO.WI.Y.0012.080316T1600Z-080317T0000Z/ CARQUINEZ STRAIT AND DELTA- 735 AM PDT SUN MAR 16 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. SUSTAINED NORTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED OVER THE AREA. THE STRONGEST WILL WILL CONTINUE INTO THE AFTERNOON HOURS BEFORE TAPERING LATE THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE LIKELY OVER WEST TO EAST ORIENTED ROADS. USE EXTRA CAUTION. $$ CAZ016-017-019-162230- /O.CON.KSTO.WI.Y.0012.080316T1700Z-080317T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- 735 AM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL 5 PM PDT THIS AFTERNOON. SUSTAINED NORTHERLY WINDS FROM 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED OVER THE AREA...MAINLY ALONG AND WEST OF INTERSTATE 5. NORTHERLY WINDS FROM 15 TO 25 MPH ARE EXPECTED EAST OF INTERSTATE 5. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE LIKELY OVER WEST TO EAST ORIENTED ROADS. USE EXTRA CAUTION. $$ RB
000 WWUS76 KSTO 162206 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 306 PM PDT SUN MAR 16 2008 CAZ016>019-170000- /O.CON.KSTO.WI.Y.0012.000000T0000Z-080317T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 306 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY. AREAS OF SUSTAINED NORTHERLY WINDS FROM 20 TO 30 MPH WITH LOCAL GUSTS TO 35 MPH WILL CONTINUE OVER THE AREA...MAINLY ALONG AND WEST OF INTERSTATE 5. NORTHERLY WINDS FROM 10 TO 20 MPH WITH SOME HIGHER GUSTS WILL CONTINUE EAST OF INTERSTATE 5. THE WINDS WILL DECREASE TO LOWER LEVELS BY 5 PM BUT REMAIN BREEZY INTO THE EVENING HOURS...PARTICULARLY ALONG THE WEST SIDE OF THE VALLEY AND OVER THE NORTHERN SAN JOAQUIN VALLEY. THE WINDS WILL CONTINUE TO DECREASE FURTHER THROUGH THE EVENING AND BY LATE EVENING WILL BE BETWEEN 5 TO 15 MPH. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSS WINDS ARE LIKELY OVER WEST TO EAST ORIENTED ROADS. USE EXTRA CAUTION. $$ RB
000 WWUS76 KSTO 162349 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 449 PM PDT SUN MAR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... CAZ016>019-170100- /O.EXP.KSTO.WI.Y.0012.000000T0000Z-080317T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- 449 PM PDT SUN MAR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS HAVE DECREASED THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 4:00 AM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 16, 4:00 AM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PDT SUN MAR 16 2008 .DISCUSSION... DEEP UPPER TROF OVER CA FORECAST TO SHIFT EWD INTO THE DESERT SW AND 4 CORNERS AREA WITH A POSITIVELY TILTED UPPER RIDGE BUILDING INTO THE PAC NW THROUGH MONDAY MORNING. THIS WILL INCREASE THE NLY FLOW OVER CA WITH MODELS SUGGESTING A RATHER MODEST OR MARGINAL WIND ADVSRY FOR PORTIONS OF THE INTERIOR VALLEY. NLY SURFACE PRESSURE GRADIENTS HAVE BEEN ON THE INCREASE OVERNITE AND ARE FORECAST TO INCREASE TO ABOUT 8 MBS FROM MFR-SAC DURING THE 18Z SUN-00Z MON TIME FRAME. CURRENT GRADS TREND SUGGESTS THE GRADIENT MAY BE A LITTLE STRONGER THAN FORECAST. GIVEN THE APPARENT MARGINAL EVENT...THE FACTOR THAT TIPS THE SCALE IN THE FAVOR OF THE ADVSRY IS THE STRONG UPPER JET DIGGING ON THE BACK SIDE OF THE DEEP TROF...AND THE FORECAST RATHER DEEP /UP TO 8000 FT/ MOMENTUM TRANSFER DUE TO CONTINUED MID LEVEL CAA TODAY. THE FORECAST NAM JET SPEED MAX OF 150+ KTS IS FORECAST TO SLIDE EWD TO NEAR A KSVE-KSUU LINE BY 18Z SUN...WITH THE GFS JET SPEED MAX SIMILAR IN LOCATION BUT A TAD WEAKER...140 KTS. HOWEVER...THE GFS SPEED MAX IS FORECAST TO INCREASE TO 155 KTS AS IT SLIDES SEWD THIS AFTERNOON. THE TRAJECTORY OF THE JET PUTS THE WRN PORTION OF THE SAC VLY...DOWNSLOPE AREAS OFF THE VACA MTNS...AND THE WRN PORTION OF THE NRN SAN JOAQUIN VLY IN THE AREA WHERE WE ANTICIPATE WIND ADVSRY CRITERIA TO BE MET FOR SUSTAINED WINDS BUT NOT NECESSARILY GUSTS. BUFKIT FORECAST TEMP/WIND PROFILES INDICATE THAT THE HIGHER WIND SPEEDS IN THE LOWEST MILE ARE STRONGER IN THE MORNING WHILE THERE IS A RADIATIVE INVERSION WHICH IS A LIMITING FACTOR FOR STRONGER GUSTS IN THE AFTERNOON. ALSO...THE STRONG SUBSIDENCE INVERSION AROUND 10 THSD FT PRECLUDES MOMENTUM TRANSFER FROM THE MUCH STRONGER WINDS ALOFT. THUS...A MARGINAL ADVSRY AND MAINLY AFFECTING THE AREA W OF I-5 IN THE ABOVE AREA. THE NLY GRADIENT WILL WEAKEN OVERNITE AND BECOME MORE ELY AS THE SURFACE HIGH BUILDS INTO NV. THE ELY GRADIENT WILL CAUSE DRY ELY DOWNSLOPE OVER THE SIERNEV OVERNITE. MID LEVEL CAA FROM THE NLY FLOW TODAY WILL BE OFFSET BY THE DOWNSLOPE WARMING EFFECTS OF THE NLY WINDS AND WE EXPECT ABOUT A 4-10 DEG BUMP IN MAX TEMPS TODAY OVER SAT. AS THE JET SHIFTS INLAND TODAY...SOME OF THE HIGH CLOUDINESS ON THE BACK SIDE OF THE UPPER TROF IS ALSO EXPECTED TO SLIDE EWD AND INLAND OVER NORCAL DURING THE DAY. MAIN PROBLEMS IN THE MODELS THIS EVENING WAS THE LACK OF CONSENSUS WITH THE RH AND TEMP FORECASTS DURING THE NEXT COUPLE OF DAYS. THE NAM MODEL LOOKS CLOUDIER AND COOLER THAN THE GFS OVER INTERIOR NORCAL THAN THE GFS FOR MON AND TUE. THE NAM MODEL SEEMS MORE RESPONSIVE TO THE PW PLUME THAT EXTENDS NEWD FROM W OF HI TOWARDS THE B.C. COAST...AND SUGGESTS MORE MOISTURE WILL SPILL OVER THE RIDGE AND INTO NORCAL ALONG WITH COOLER 850 MBS TEMPS. SINCE A LOT OF THE MOISTURE IS HIGH LEVEL...WE ARE MORE OPTIMISTIC IN OUR SKY CONDITION AND WE ALSO LEAN TO THE WARMER MAV/GFS MOS NUMBERS DUE TO THE UPPER RIDGE DOMINATING NORCAL WX. WE DO EXPECT AN INCREASE IN CLOUD COVER ON TUE ESPECIALLY OVER THE NRN MTN ZONES AS THE UPPER TROF CURRENTLY ALONG 170W IS FORECAST TO MOVE TO NEAR 140W ON TUE AND FLATTENS THE RIDGE ALONG THE COAST. THIS IS THE FIRST SYSTEM/TROF MENTIONED IN THE EFP WHICH IS FORECAST TO BRING NORCAL A CHANCE OF PCPN TUE NITE AND WED. JHM .EXTENDED (TUESDAY NIGHT THROUGH SATURDAY)...UNSETTLED WEATHER WILL RETURN TO NORTHERN CALIFORNIA BY THE MIDDLE OF THE WORK WEEK...AND A SERIES OF SYSTEMS WILL MOVE THROUGH THE REGION. THE FIRST OF WHICH WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY A STRONGER SYSTEM WEDNESDAY NIGHT INTO THURSDAY. THE EXTENDED MODELS CONTINUE TO HAVE SOME MAJOR DIFFERENCES PAST THURSDAY. THE GFS IS TRYING TO BRING A STRONGER SYSTEM THROUGH THE REGION FRIDAY...WITH A MOIST NORTHWESTERLY FLOW REMAINING OVER THE REGION ON SATURDAY. ON THE TOTAL OPPOSITE END OF THE SPECTRUM...THE ECMWF EVEN SHOWS A RIDGE BUILDING OVER THE REGION ON FRIDAY AND SATURDAY...AS IT DIGS THIS TROUGH OVER THE PACIFIC. MEANWHILE...THE UKMET AND CANADIAN CONTINUE THE THOUGHT OF ZONAL FLOW ON FRIDAY...WITH THE TROUGH MOVING THROUGH THE REGION THIS WEEKEND. THEREFORE...CONFIDENCE IS VERY LOW ON WHAT WILL HAPPEN...AND FEW CHANGES WERE MADE TO THE EXTENDED FORECAST. PALMER && .AVIATION...DRY NORTH TO NORTHEASTERLY FLOW WILL STRENGTHEN OVER THE REGION TODAY...WITH CLEAR SKIES AND VFR CONDITIONS PREVAILING. THE NORTHERLY PRESSURE GRADIENT WILL CONTINUE TO INCREASE TODAY THOUGH...WITH BREEZY TO WINDY NORTH WINDS DEVELOPING ACROSS CENTRAL VALLEY AND SURROUNDING FOOTHILLS. THE STRONGEST WINDS WILL BE FOCUSED ALONG THE WEST SIDE OF THE VALLEY AND IN THE WESTERN FOOTHILLS...MAINLY WEST OF INTERSTATE 5. GUSTS UP TO 35 KTS WILL BE POSSIBLE...BUT DO NOT BELIEVE THESE STRONGER GUSTS WILL AFFECT THE TAF LOCATIONS AT THIS TIME. THE GRADIENT WILL GRADUALLY TRANSITION TO MORE NORTHEASTERLY AND EASTERLY THIS EVENING AND DURING THE OVERNIGHT HOURS...WITH THE WINDS WEAKENING OVER THE VALLEY AND INCREASING OVER THE SIERRA AND THROUGH THE FAVORED NORTHEAST TO SOUTHWEST ORIENTED CANYONS. && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON FOR CARQUINEZ STRAIT AND DELTA-CENTRAL SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY-SOUTHERN SACRAMENTO VALLEY. &&
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.